MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941838350
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Perforation (2001); Pericardial Effusion (3271)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced perforation requiring additional intervention.The target lesion was located in the left anterior descending (lad) artery.An impella was placed by the physician, and the lad was advanced with rotawire and ivus and shocked before being successfully stented.The circumflex artery was then addressed, with wiring, ivus, shocking, and nc ballooning performed.A 3.5x38 synergy drug-eluting stent was attempted for delivery, but after multiple attempts and re-ballooning, the stent failed to pass the distal portion of the lesion.After the stent was removed, imaging revealed a perforation.The perforation was tamped with ballooning, and a 2.5x20 no-boston scientific device was used to covered stent and was placed in the mid circumflex artery.An echo and pericardial tap were performed to stabilize the patient.A 3.5x32 synergy was then chosen for the proximal, sealing the perforation.Both devices were removed, and the patient currently remains stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device synergy xd mr us 3.50 x 38mm stent delivery system, catheter was returned to the complaint investigation site (cis) for analysis.Visual and tactile analysis was performed on the device.No kinks or damages on hypotube profile and no issues identified with the outer / mid-shaft sections or the inner lumen of the shaft polymer extrusion profile.Microscopic analysis was performed on the stent profile and there was no sign of damage, stretching or lifting of the stent struts.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.No signs of movement, stent was set between the proximal and distal markerbands.Bumper tip showed no signs of distal tip damage.No device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21124651
Report Number2124215-2024-82736
Device Sequence Number20752927
Product Code NIQ
UDI-Device Identifier08714729981091
UDI-Public08714729981091
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model NumberH7493941838350
Device Catalogue NumberH7493941838350
Device Lot Number0033157286
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age84 YR
Patient SexMale
Patient RaceWhite